Hair Loss Treatments
Hair Loss & Alopecia Information, Support, and Treatments
Results 1 to 7 of 7
  1. #1

    Estrogen blockers

    So I've been taking Finasteride (generic) for a few months now, my hair seems thicker and I shed less hair. No regrowth but it's safe to say it's working pretty well, no side effects either.

    Well, none except for 1. I gained weight, a ton of it and it's all fat and water. It was pretty gradual and I didn't even really notice it, I was pretty baffled because nothing else changed in terms of my diet and training regime. I don't step on the scale very often and like I said it was gradual, so I didn't realize until a friend I haven't seen for a few months pointed out that I gained some weight. He also pointed out that my haircut looked nice, take the good with the bad I guess.

    For various different reasons, I've been without my Finasteride for about 2 weeks. I never really considered that the weight gain was because of the Fin causing increased estrogen, I knew it was a possibility but never put 2 and 2 together. So basically I started losing weight and it is noticeable, just for the record I haven't changed my diet or exercise.

    So basically I'm asking if anyone has experienced something similar. Do any of you take estrogen blocking supplements? Are they effective? Are they safe? Can you recommend me a good one? Even if I take one, will my estrogen levels be higher than when I'm not taking Fin?

    Thank you for your time.

  2. #2

    Re: Estrogen blockers

    i take .5 mg of anastrozole 2 times a week, that seemed to do the trick for me.

  3. #3

    Re: Estrogen blockers

    Just to the OP above, you said your off Fin 2 weeks now. Have you noticed feeling any different since you quit the drug? Im off it 10 days today but have been feeling very nervy & down lately. It may all be in my head of course but i would love to know how you have been feeling. Thanks.

  4. #4

    Re: Estrogen blockers

    Quote Originally Posted by BATTLETIME
    Just to the OP above, you said your off Fin 2 weeks now. Have you noticed feeling any different since you quit the drug? Im off it 10 days today but have been feeling very nervy & down lately. It may all be in my head of course but i would love to know how you have been feeling. Thanks.
    Well I'm back on it now, I don't recall feeling any different than when I was on it to be honest. I must say that since I started it again, I haven't felt as clear headed and I've been really moody. Literally had moments when I've argued with someone or got upset at someone for something, then thought to myself "Wait, why the hell are you so damn upset about that?". It could be coincidence, but if not I really hope it goes away. I'm just snapping at people for no reason nowadays, people are noticing. I don't mean to scare you or anything, just had to tell you the truth. Also since being back on it, I do feel like I'm put fat back on.

  5. #5

    Re: Estrogen blockers

    Quote Originally Posted by legion00
    i take .5 mg of anastrozole 2 times a week, that seemed to do the trick for me.
    You know anywhere I can get that without prescription?

  6. #6
    Senior Member
    Join Date
    Mar 2009
    Posts
    163

    Re: Estrogen blockers

    Taking aromatase inhibitors for an extended period of time is really not advisable because of their effect on blood lipids, bone health, and some other things. Aromasin seems to be better in this regard, but it blocks more estrogen that Arimidex so you may notice some negative effects from that. You should work with a doctor to monitor your health while on AIs, but it's going to be very difficult to get a doctor to sign off on taking it. Still, even hardcore bodybuilders take long breaks from AIs.

  7. #7

    Re: Estrogen blockers

    Quote Originally Posted by kc444
    Taking aromatase inhibitors for an extended period of time is really not advisable because of their effect on blood lipids, bone health, and some other things. Aromasin seems to be better in this regard, but it blocks more estrogen that Arimidex so you may notice some negative effects from that. You should work with a doctor to monitor your health while on AIs, but it's going to be very difficult to get a doctor to sign off on taking it. Still, even hardcore bodybuilders take long breaks from AIs.
    Do you have anything to back that statement up? All the studies I have seen have shown no negative effects of aromatase inhibitors. If you push your estrogen level below 15 pg/ml then it well start to have an effect on bone density possibly but no more so than low testosterone does anyway and having low-normal/low testosterone has all kind of negative reactions over the long terms for men.

    I use Arimidex and have regular blood tests. 1 mg EOD knocked my estogen level down 25% to 23 pg/ml and increased my testosterone by 40%. All liver function tests and lipids were good to excellent.

    I agree you need regular monitoring though.

Similar Threads

  1. Androgen Blockers other than RU
    By Emperical in forum Antiandrogens - Propecia, Dutasteride, etc.
    Replies: 25
    Last Post: May 12th, 2010, 08:07 PM
  2. What is the BEST Estrogen Blocker (Anti-Estrogen)
    By in forum Antiandrogens - Propecia, Dutasteride, etc.
    Replies: 11
    Last Post: October 20th, 2008, 05:53 PM
  3. Estrogen Blockers and Fin.
    By Mobbo in forum Antiandrogens - Propecia, Dutasteride, etc.
    Replies: 3
    Last Post: June 10th, 2007, 02:20 PM
  4. estrogen blockers prevents hair loss??
    By jeffsss in forum Men's General Hair Loss Discussions
    Replies: 2
    Last Post: November 16th, 2005, 10:32 PM
  5. estrogen blockers...
    By jeffsss in forum Antiandrogens - Propecia, Dutasteride, etc.
    Replies: 10
    Last Post: October 20th, 2005, 09:13 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •